Diabetes Chat

New To Forum - Topic: Hunger

View previous topic View next topic Go down

New To Forum - Topic: Hunger

Post  atilem on Wed Sep 05, 2012 8:00 pm

For many years I was on Metformin, Glipizide ER, and Lantus shots. Two years into the Metformin I started having side affects so in December of 2011, I asked the Doctor to take me off. My symptoms cleared up within a week. He then put me on Januvia which didn't help at all. Took me off of that and only had me on Lantus. Well, my numbers shot up and I became very ill. I finally was able to get in to see a diabetic doctor several weeks ago. Presently she has me on Lantus (20 units) AM, Glipizide AM and PM, Onglyza in AM, and glumetza in PM. I am having a hard time keeping numbers down. I am watching my carb intake, exercising to no avail. When I get up in the morning the numbers are high. By supper time they get down to normal. I eat my supper and usually by 8 pm I am extremely hungry. Then I eat a snack and the cycle starts all over again! What causes the extreme hunger? I am told high sugar numbers but when I check them I am in the normal range.

atilem

Posts : 2
Join date : 2012-09-05

View user profile

Back to top Go down

Re: New To Forum - Topic: Hunger

Post  beaniequeenie on Fri Sep 21, 2012 8:44 am

Hi atilem,

I would have to agree that it is high bg levels that cause hunger. You said that you wake up with highs, so what could be happening is that you are having a knock on effect of that all day. (If you wake up high you don't know how long it has been high through the night!) Basically your body has been starved of glucose as the sugar is not getting into your cells (hence the high bg numbers) so when you start eating your body panics and thinks "Oh I need more of this because tonight I'm not going to get the glucose I need" which would explain why you feel hungry. This would happen even though you may correct your levels throughout the day.
Most important bg level to get right is the morning one. If you wake up with a good reading usually you have a better chance of maintaining it through the day (maybe not perfect, but better), also you will sleep better and your body will rest and recover. You might need to do some night time testing to find out when your bg levels go high and then discuss with your nurse. Its a common problem.
avatar
beaniequeenie

Posts : 94
Join date : 2008-09-08
Location : London

View user profile

Back to top Go down

View previous topic View next topic Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum